Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2006, 3:05 PM MDT for Union County, New Mexico. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 3:05 PM MDT (21:05 UTC)
- Expired
- Jun 22, 2006, 4:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:20 PM MDT | HAIL 0.75 | 6 N Folsom, NM | |
| Jun 22, 4:05 PM MDT | HAIL 1 | 13 Ne Folsom, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:29 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 222106 SVRABQ NMC059-222200- /O.NEW.KABQ.SV.W.0049.060622T2105Z-060622T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF FOLSOM...OR ABOUT 12 MILES NORTH OF DES MOINES...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN UNION COUNTY AROUND 310 PM MDT... RURAL NORTH CENTRAL UNION COUNTY AROUND 320 PM MDT... THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3704 10391 3687 10400 3649 10336 3698 10306 $$
1 follow-up statement
000 WWUS55 KABQ 222130 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT THU JUN 22 2006 NMC059-222200- /O.CON.KABQ.SV.W.0049.000000T0000Z-060622T2200Z/ UNION- 329 PM MDT THU JUN 22 2006 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN UNION COUNTY UNTIL 400 PM MDT... AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF FOLSOM...OR ABOUT 9 MILES NORTHEAST OF DES MOINES...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTH CENTRAL UNION COUNTY AROUND 340 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3699 10392 3687 10400 3649 10336 3698 10306 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:00 PM MDT, 5 minutes earlier.
Area forecast discussion, Jun 22, 3:00 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUN 22 2006 .DISCUSSION...SEVERE THUNDERSTORMS INITIATED OVER NRN MOUNTAINS OF NEW MEXICO EARLY THIS AFTERNOON. OTHER STORMS BACK BUILDING ALONG LOW LEVEL MOIST AXIS FROM TX PANHANDLE INTO EC NM. EXPECT THESE TWO AREAS TO FILL IN WITH THE NE GETTING IN ON THE ACT AS WELL. THIS WHOLE AREA UNDER A SVR WATCH UNTIL 10 PM THIS EVENING. SHEAR SUFFICIENT FOR ROTATING UPDRAFTS AND LARGE HAIL. DAMAGING WINDS ALSO ANTICIPATED AS STORMS OVER MOUNTAINS MOVE ESE ACROSS PLAINS THIS EVENING. MEANWHILE...STORMS ALSO OVER SACS. THESE COULD ALSO GET QUITE STRONG BUT UPPER SUPPORT LACKING FOR WIDESPREAD SEVERE WEATHER. FARTHER WEST...AGAIN EXPECT DRY STORMS OVER GILA AND LOWER RIO GRANDE VALLEY. KABQ-KGNT AREA COULD SEE AN ISOLATED DRY T/VIRGA SHOWER WITH GUSTY WINDS EARLY THIS EVENING. MCS OVER NE NM WILL LIKELY PUSH A BOUNDARY WWD THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN. IN ADDITION TO GUSTY EAST CANYON WINDS...THIS WILL SERVE TO PUSH LOW LEVEL MOISTURE A BIT FARTHER WEST FRIDAY. OVERALL EXPECT ANOTHER ROUND OF STORMS FRIDAY. ISOLATED SEVERE STORMS POSSIBLE...BUT PROBABLY NOT THE COVERAGE OF TODAY AS UPPER SUPPORT/SHEAR NOT AS IMPRESSIVE. NEW CROPS OF STORMS EXPECTED TO FIRE EACH DAY THIS WEEKEND AS DISTURBANCES ROTATE CLOCKWISE AROUND THE GREAT BASIN UPPER HIGH. ABQ METRO AREA MAY GET INTO MORE FAVORABLE RAIN SCENARIO AS STORMS FORM OVER SRN SANGRES AND SANDIAS AND MOVE SWWD IN UPPER FLOW. FAIRLY WET PATTERN TO CONTINUE ACROSS PARTS OF NM INTO NEXT WEEK ALTHOUGH UPPER STEERING FLOW WILL LIKELY RETURN TO A NW-SE FLOW...WHICH WILL TAKE STORMS OFF THE CENTRAL MTN CHAIN INTO THE EASTERN HIGH PLAINS...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 96 56 97 / 0 0 0 5 GALLUP.......................... 46 91 48 91 / 0 0 0 10 GRANTS.......................... 50 90 51 89 / 5 0 10 10 GLENWOOD........................ 60 94 58 95 / 5 10 10 20 CHAMA........................... 40 85 42 82 / 20 5 10 10 LOS ALAMOS...................... 53 83 55 85 / 10 10 10 20 RED RIVER....................... 42 75 42 75 / 20 20 10 20 TAOS............................ 48 84 47 86 / 20 20 10 20 SANTA FE........................ 55 86 55 86 / 20 10 20 20 SANTA FE AIRPORT................ 56 87 57 89 / 20 5 20 20 ESPANOLA........................ 53 90 54 91 / 20 5 20 20 ALBUQUERQUE HEIGHTS............. 66 91 66 92 / 10 5 20 20 ALBUQUERQUE VALLEY.............. 60 93 63 92 / 10 5 20 20 ALBUQUERQUE FOOTHILLS........... 62 89 62 92 / 10 10 20 20 ALBUQUERQUE WEST MESA........... 63 91 61 91 / 10 10 20 20 SOCORRO......................... 63 92 62 89 / 10 10 20 20 SANDIA PARK/CEDAR CREST......... 56 84 53 85 / 10 20 20 20 MORIARTY/ESTANCIA............... 53 87 55 86 / 20 10 20 20 CARRIZOZO....................... 59 89 59 88 / 10 20 20 20 RUIDOSO......................... 54 79 53 80 / 10 30 20 20 RATON........................... 52 82 51 84 / 40 30 10 10 LAS VEGAS....................... 52 81 51 82 / 30 20 20 20 ROY............................. 57 80 57 81 / 60 20 10 20 CLAYTON......................... 59 82 61 87 / 60 10 10 10 SANTA ROSA...................... 60 87 60 88 / 20 10 10 20 TUCUMCARI....................... 63 89 63 91 / 50 20 10 10 FORT SUMNER..................... 64 87 63 91 / 20 10 10 10 CLOVIS.......................... 63 87 62 90 / 50 20 10 10 PORTALES........................ 63 88 63 91 / 50 20 10 10 ROSWELL......................... 69 91 67 94 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE FIRE STARTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN DE BACA COUNTY. SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS. 43
In the hours before
Special weather statement, Jun 22, 1:50 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 150 PM MDT THU JUN 22 2006 NMZ005>007-012-013-018-020-021-222045- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 150 PM MDT THU JUN 22 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THIS AFTERNOON AND THROUGH 10 PM FOR NORTHEAST AND EAST CENTRAL NEW MEXICO. STRONG THUNDERSTORMS CAPABLE OF LARGE HAIL AND GUSTY WINDS ARE EXPECTED TO FORM ACROSS NORTHEAST NEW MEXICO BETWEEN LAS VEGAS AND CLAYTON MAINLY BETWEEN 230 PM AND 5 PM. OTHER STORMS WILL DEVELOP FARTHER SOUTH TOWARDS SANTA ROSA...TUCUMCARI AND CLOVIS BY LATE AFTERNOON GENERALLY AFTER 5 PM. AT 150 PM...EARLY THUNDERSTORMS WERE FORMING IN THE NORTH MAINLY BETWEEN LAS VEGAS AND RATON. STORMS WILL MOVE TOWARDS THE EAST AND SOUTHEAST THIS AFTERNOON. A FEW OTHER STORMS HAD ALREADY FORMED IN TEXAS EAST OF CLOVIS AND PORTALES. DURING THIS WATCH BE SURE TO LISTEN FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS RELATED TO THIS DEVELOPING WEATHER. STAY ESPECIALLY ALERT TO RAPID STORM DEVELOP LATER THIS AFTERNOON BETWEEN 3 PM AND 6 PM. 03
Local storm report, Jun 22, 2:30 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 2 S LOS ALAMOS 35.86N 106.28W
06/22/2006 M1.00 INCH LOS ALAMOS NM LAW ENFORCEMENT
0155 PM HAIL LOS ALAMOS 35.89N 106.28W
06/22/2006 M1.00 INCH LOS ALAMOS NM PUBLIC
0205 PM HAIL LOS ALAMOS 35.89N 106.28W
06/22/2006 M0.75 INCH LOS ALAMOS NM TRAINED SPOTTER
&&
DSThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:02 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos | 43 min |
| Jun 22, 2:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 22, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| Jun 22, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 22, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Jun 22, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.